Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 28, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 6, 2007, 4:22 PM MDT for Douglas County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2007, 4:22 PM MDT (22:22 UTC)
- Expired
- Aug 6, 2007, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Douglas County, CO
The radar
The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 062223
FFWBOU
COC035-070115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
422 PM MDT MON AUG 6 2007
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO
* UNTIL 715 PM MDT
* AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 3 MILES EAST OF WESTCREEK...OR
ABOUT 26 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING
NORTHEAST AT 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...
AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS
AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK...
SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER
TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN
ALSO BE EXPECTED ACROSS RURAL ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR
VEHICLE. TURN AROUND...DO NOT DROWN.
LAT...LON 3917 10526 3913 10532 3914 10508 3917 10509
3926 10521
$$4 follow-up statements
000
WGUS75 KBOU 062243
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
441 PM MDT MON AUG 6 2007
COC035-070115-
DOUGLAS CO-
441 PM MDT MON AUG 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
SOUTHWESTERN DOUGLAS COUNTY...
AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM A THUNDERSTORM NEAR WESTCREEK...OR ABOUT 28 MILES
NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING NORTHEAST AT 5
MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTCREEK.
AN AUTOMATED RAIN GAUGE EAST OF WESTCREEK INDICATE THAT 1.73 INCHES
OF RAIN HAS FALLEN FROM THIS STORM SINCE 4 PM MDT.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS...
AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS
AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK...
SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER
TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN
ALSO BE EXPECTED ACROSS RURAL ROADS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3917 10526 3913 10532 3914 10508 3917 10509
3926 10521
$$000
WGUS75 KBOU 062300
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
459 PM MDT MON AUG 6 2007
COC035-070115-
DOUGLAS CO-
459 PM MDT MON AUG 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
SOUTHWESTERN DOUGLAS COUNTY...
AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM A THUNDERSTORM NEAR WESTCREEK...OR ABOUT 28 MILES
NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING NORTHEAST AT 5
MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEVILS HEAD...WESTCREEK AND PERRY PARK.
AN AUTOMATED RAIN GAUGE EAST OF WESTCREEK INDICATED THAT 2.32 INCHES
OF RAIN HAS FALLEN FROM THIS STORM SINCE 4 PM MDT.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3917 10526 3913 10532 3914 10499 3928 10495
3925 10520
$$000
WGUS75 KBOU 062330
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
526 PM MDT MON AUG 6 2007
COC035-070115-
DOUGLAS CO-
526 PM MDT MON AUG 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
SOUTHWESTERN DOUGLAS COUNTY...
AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM A THUNDERSTORM NEAR WESTCREEK...OR ABOUT 28 MILES
NORTHWEST OF COLORADO SPRINGS. THE STORMS THAT PRODUCED THE HEAVY
RAIN WERE MOVING EAST OF THE WARNING AREA.
RUNOFF FROM THE STORMS HOWEVER MAY STILL CAUSE FLASH FLOODING IN
AREAS IN AND NEAR THE TROUT CREEK BASIN. AN AUTOMATED RAIN GAUGE
EAST OF WESTCREEK INDICATED THAT 2.52 INCHES OF RAIN HAS FALLEN FROM
THIS STORM SINCE 4 PM MDT.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEVILS HEAD...WESTCREEK AND PERRY PARK.
EXCESSIVE RUNOFF FROM THE STORMS WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3917 10526 3913 10532 3914 10499 3928 10495
3925 10520
$$000
WGUS75 KBOU 070030
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
628 PM MDT MON AUG 6 2007
COC035-070038-
DOUGLAS CO-
628 PM MDT MON AUG 6 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
DOUGLAS COUNTY...
THE STORMS THAT PRODUCED THE VERY HEAVY RAINFALL AND PROMPTED THE
WARNING HAVE EXITED THE AREA. IN ADDITION...NO REPORTS OF FLOODING
HAVE BEEN RECEIVED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 3917 10526 3913 10532 3914 10499 3928 10495
3925 10520
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:20 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 6, 3:20 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT MON AUG 06 2007 .SHORT TERM...A VERY MOIST AND SOMEWHAT UNSTABLE AIRMASS REMAINS IN PLACE OF NORTHERN AND EASTERN COLORADO TODAY WITH MODEL FORECAST SOUNDINGS INDICATING PRECIPITABLE WATER VALUES AROUND 1.25 INCHES. A SURFACE LOW OVER SOUTHEAST COLORADO HAS PRODUCED A RATHER INNOCUOUS WIND FIELD. BUT ALOFT...SOUTHWESTERLY FLOW OF 30-40 KNOTS AT 500 MB IS PROVIDING SOME SYNOPTIC SCALE FORCING TO ORGANIZE SHOWER ACTIVITY. RADAR DEPICTS SHOWERS OVER THE CENTRAL MOUNTAINS...MOVING ALONG A NORTHEASTERLY TRACK. EXPECT SCATTERED SHOWER ACTIVITY TO CONTINUE INTO THE EVENING AND THEN DISSIPATE. THE WATER VAPOR SATELLITE LOOP DOES NOT REVEAL ANY SHORT WAVE AXIS OVER COLORADO...SO IT IS DIFFICULT TO PINPOINT ANY BACK EDGE TO THIS AFTERNOONS DEVELOPING ACTIVITY. BY LATE EVENING...MOST OF THE AIRMASS ACROSS COLORADO SHOULD BE OVERTURNED AND SHOWERS SHOULD BEGIN DECREASING. FOR TUESDAY...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE...AND IT APPEARS THERE WILL BE A BIT MORE SOUTHEASTERLY FLOW ACROSS THE NORTHEAST PLAINS. THIS MAY PRODUCE A DENVER CYCLONE WHICH COULD POOL MOISTURE ALONG THE FRONT RANGE CORRIDOR. DAYTIME HEATING SHOULD DESTABILIZE THE AIRMASS...AND ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS SHOULD RESULT. MODEL SOUNDINGS SHOW PRECIPITABLE WATER VALUES COMPARABLE TO TODAYS VALUES. MODERATE WINDS ALOFT SHOULD KEEP STORMS MOVING...BOTH THIS EVENING AND TOMORROW...BUT INTENSE RAINFALL RATES MAY STILL CAUSE LOCAL FLOODING. .LONG TERM...KEPT POPS GOING OVERNIGHT TUES AS DISTURBANCE MOVG THRU NEBR AND WY SHOULD KEEP PRECIP GOING PAST MIDNIGHT ON THE PLAINS. PRECIP SHOULD DCRS BY DAYBREAK WED. UPR RDG WL REMAIN STATIONARY OVER THE SOUTHEASTERN STATES THROUGH MIDWEEK. AS A TROUGH MOVES INTO THE PACIFIC NORTHWEST...THE FLOW ALF WL BCM MORE SWLY. FOR THE REST OF THE WEEKM...MOST OF THE MONSOONAL MSTR WL BE STEERED EAST OF THE WEEK. THIS WILL LEAD TO DRIER AND WARMER WEATHER RETURNING TO THE FORECAST AREA FOR WED THRU FRIDAY. ISOLD HIGH BASED TSTMS WL BE PSBL ON THE MTNS...BUT THE PLAINS WILL REMAIN DRY FOR THE MOST PART. TEMPS WL BE VRY WARM THIS WEEK...WITH FEWER CLDS EACH AFTN...TEMPS WL BE WELL INTO THE 90S ON THE PLAINS. RDG WL GRADUALLY EXPAND BACK WWD INTO THE SOUTHWEST FOR THE WKND. AS ANTICYCLONIC CIRCULATION DVLPS OVER THE FOUR CORNERS REGION THIS WEEKEND...THE PLUME OF MONSOONAL MSTR LOOKS TO REDEVELOP OVR THE MTNS. FEW CHANGES MADE TO CURRENT FCST. && .AVIATION...LITTLE CHANGE FROM PAST COUPLE DAYS WITH CONVECTION AFFECTING THE ARRIVAL/DEPARTURE GATES DURING THE AFTERNOONS AND EVENINGS. HEAVY THUNDERSTORM RAINS WILL LIKELY BRING AT LEAST BRIEF MVFR CONDITIONS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/046
Hazardous weather outlook, Aug 6, 11:00 AM MDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT MON AUG 06 2007 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1100 AM MDT MON AUG 06 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON AND EVENING AS A MOIST AIRMASS REMAINS OVER THE FORECAST AREA. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS...WITH RAINFALL RATES OF AN INCH OR MORE PER HOUR. WINDS ALOFT ARE A BIT STRONGER TODAY THAN IN THE PAST WEEK...SO STORMS WILL MOVE A LITTLE FASTER THAN THE PAST FEW DAYS. HOWEVER...RAINFALL RATES WILL STILL BE HIGH ENOUGH TO PRODUCE AT LEAST MINOR FLOODING. SEVERAL LOCATIONS ON THE EASTERN PLAINS AND IN PARTS OF THE DENVER METRO AREA SAW PRETTY SUBSTANTIAL RAINFALL LAST EVENING AND OVERNIGHT AND CONSEQUENTLY THE THREAT OF FLOODING WILL BE INCREASED IN THOSE AREAS IF THEY HAPPEN TO EXPERIENCE MORE RAINFALL THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE BEST CHANCE OF THUNDERSTORMS WILL BE ON TUESDAY AS THE DEEP MOISTURE WILL REMAIN OVER COLORADO. SOME LOCALLY HEAVY RAIN IS LIKELY...HOWEVER WINDS ALOFT WILL BE STRONG ENOUGH TO HELP MOVE STORMS ALONG... MINIMIZING THE THREAT OF FLASH FLOODING. FOR WEDNESDAY THROUGH FRIDAY A DRIER AIRMASS WILL DEVELOP OVER THE AREA WITH ONLY A SLIGHT CHANCE OF THUNDERSTORM ALONG WITH WARMER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:36 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 54 min |
| Aug 6, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 20 min |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.